Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 274, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Dec 9, 2008, 4:49 PM CST for Holmes County, Yazoo County, Mississippi. It was in force for 56 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 9, 2008, 4:49 PM CST (22:49 UTC)
- Expired
- Dec 9, 2008, 5:45 PM CST
- In force
- 56 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Emergency
- Tornado emergency
Counties Holmes County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 82 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 4:50 PM CST | TSTM WND GST 60 | 2 S Yazoo City, MS | POWER LINES AND LARGE LIMBS DOWN. |
| Dec 9, 4:50 PM CST | HAIL 1.75 | 2 S Yazoo City, MS | GOLFBALL SIZE HAIL REPORTED 2 MILES SOUTH OF YAZOO CITY ON OLD HWY 49. |
| Dec 9, 4:50 PM CST | TORNADO 2 | 2 N Tinsley, MS | PRELIMINARY REPORT FROM NWS STORM SURVEY TEAM. A TORNADO DAMAGE PATH WAS SURVEYED WITH A STARTING POINT 2 MILES NORTH OF TINSLEY IN YAZOO COUNTY AND ENDING JUST SW OF BROZVILLE IN HOLMES COUNTY. THE TRACK WAS 29 MILES LONG, 1/4 MILE WIDE WITH MAXIMUM WINDS EST |
| Dec 9, 4:59 PM CST | TORNADO | 3 Se Yazoo City, MS | TREES DOWN ACROSS HWY 49 AND LARGE SIGN BLOWN DOWN |
| Dec 9, 5:00 PM CST | TSTM WND DMG | 1 Sse Yazoo City, MS | NUMEROUS TREES DOWN AND ARE BLOCKING OLD BENTON ROAD. TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 3 AND BROADWAY. |
| Dec 9, 5:00 PM CST | TORNADO | 1 Sse Yazoo City, MS | NUMEROUS TREES DOWN AND ARE BLOCKING OLD BENTON ROAD. TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 3 AND BROADWAY. |
| Dec 9, 5:00 PM CST | TORNADO | 3 E Yazoo City, MS | STORM CHASER REPORTS SIGNIFICANT DAMAGE ALONG HWY 16 EAST OF YAZOO CITY. HOMES DAMAGED...OUTBUILDING OBLITERATED...NUMEROUS TREES ACROSS ROAD...BUSINESS DAMAGED WITH WINDOWS BLOWN OUT. COULD NOT GO ANY FARTHER EAST ON ROAD DUE TO TREES ACROSS THE HIGHWAY. |
| Dec 9, 5:05 PM CST | TSTM WND DMG | Benton, MS | 1 HOME DAMAGED AND NUMEROUS TREES DOWN ON INGRAM ROAD. REPORTED BY LOCAL STORE. |
| Dec 9, 5:17 PM CST | TORNADO | Coxburg, MS | TREES DOWN AND A HOUSE DAMAGED IN COXBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 3:51 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 445 m²/s²
- 0-3 km storm-relative helicity
- 522 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 092249
TORJAN
MSC051-163-092345-
/O.NEW.KJAN.TO.W.0274.081209T2249Z-081209T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CST TUE DEC 9 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF THORNTON...
NORTHERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF YAZOO CITY...
* UNTIL 545 PM CST
* AT 449 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A LARGE AND EXTREMELY
DANGEROUS TORNADO 7 MILES SOUTHWEST OF YAZOO CITY...MOVING
NORTHEAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
YAZOO CITY BY 500 PM CST...
COXBURG BY 520 PM CST...
TOLARVILLE BY 525 PM CST...
BROZVILLE AND HOWARD BY 530 PM CST...
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3301 8994 3272 9039 3280 9055 3302 9038
3302 9037 3304 9037 3317 9028
TIME...MOT...LOC 2249Z 224DEG 32KT 3280 9047
$$
CME4 follow-up statements
000
WWUS54 KJAN 092257
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CST TUE DEC 9 2008
MSC051-163-092345-
/O.CON.KJAN.TO.W.0274.000000T0000Z-081209T2345Z/
HOLMES MS-YAZOO MS-
457 PM CST TUE DEC 9 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR NORTHERN
YAZOO AND SOUTHWESTERN HOLMES COUNTIES...
...THIS IS A TORNADO EMERGENCY FOR THE WARNED AREA...
AT 457 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO. THIS
TORNADO WAS LOCATED NEAR YAZOO CITY...MOVING NORTHEAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
BENTON BY 505 PM CST...
MIDWAY AND EDEN BY 515 PM CST...
COXBURG AND TOLARVILLE BY 525 PM CST...
BROZVILLE AND EBENEZER BY 530 PM CST...
8 MILES SOUTHEAST OF HOWARD BY 535 PM CST...
FRANKLIN BY 540 PM CST...
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3301 8994 3272 9039 3280 9055 3302 9038
3302 9037 3304 9037 3317 9028
TIME...MOT...LOC 2257Z 229DEG 32KT 3283 9039
$$
CME000 WWUS54 KJAN 092308 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 508 PM CST TUE DEC 9 2008 MSC051-163-092345- /O.CON.KJAN.TO.W.0274.000000T0000Z-081209T2345Z/ HOLMES MS-YAZOO MS- 507 PM CST TUE DEC 9 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR NORTH CENTRAL YAZOO AND SOUTHWESTERN HOLMES COUNTIES... ...THIS IS A TORNADO EMERGENCY FOR THE WARNED AREA... AT 507 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS AND STORM SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO. THIS TORNADO WAS LOCATED NEAR BENTON...OR NEAR YAZOO CITY...MOVING NORTHEAST AT 45 MPH. THE TORNADO WILL BE NEAR... MIDWAY BY 515 PM CST... COXBURG AND 6 MILES SOUTHEAST OF TOLARVILLE BY 520 PM CST... BROZVILLE...EBENEZER AND 9 MILES SOUTHEAST OF HOWARD BY 525 PM CST... FRANKLIN BY 535 PM CST... THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY DAMAGE HAS BEEN REPORTED ON THE SOUTHERN END OF YAZOO CITY ALONG WITH POWER FLASHES. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING FOR NORTHEAST LOUISIANA AND MISSISSIPPI. LAT...LON 3317 9028 3301 8994 3280 9030 3288 9041 TIME...MOT...LOC 2307Z 232DEG 37KT 3289 9029 $$ CME
000 WWUS54 KJAN 092315 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 515 PM CST TUE DEC 9 2008 MSC051-163-092345- /O.CON.KJAN.TO.W.0274.000000T0000Z-081209T2345Z/ HOLMES MS-YAZOO MS- 515 PM CST TUE DEC 9 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR NORTH CENTRAL YAZOO AND SOUTHERN HOLMES COUNTIES... ...THIS IS A TORNADO EMERGENCY FOR THE WARNED AREA... AT 515 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS AND STORM SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO. THIS TORNADO WAS LOCATED NEAR MIDWAY...OR 10 MILES NORTHEAST OF YAZOO CITY...MOVING NORTHEAST AT 40 MPH. THE TORNADO WILL BE NEAR... COXBURG AND TOLARVILLE BY 520 PM CST... EBENEZER BY 525 PM CST... BROZVILLE AND 7 MILES SOUTHEAST OF HOWARD BY 530 PM CST... FRANKLIN BY 535 PM CST... THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY DAMAGE HAS BEEN REPORTED AROUND YAZOO CITY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING FOR NORTHEAST LOUISIANA AND MISSISSIPPI. LAT...LON 3313 9021 3301 8994 3285 9023 3292 9035 TIME...MOT...LOC 2315Z 228DEG 37KT 3295 9023 $$ CME
000 WWUS54 KJAN 092324 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 524 PM CST TUE DEC 9 2008 MSC163-092333- /O.CAN.KJAN.TO.W.0274.000000T0000Z-081209T2345Z/ YAZOO MS- 523 PM CST TUE DEC 9 2008 ...THE TORNADO WARNING FOR NORTH CENTRAL YAZOO COUNTY IS CANCELLED... THE STORM HAS MOVED OUT OF THE COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING FOR NORTHEAST LOUISIANA AND MISSISSIPPI. LAT...LON 3301 8994 3295 9012 3300 9025 3313 9021 TIME...MOT...LOC 2323Z 228DEG 37KT 3300 9016 $$ MSC051-092345- /O.CON.KJAN.TO.W.0274.000000T0000Z-081209T2345Z/ HOLMES MS- 523 PM CST TUE DEC 9 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR SOUTH CENTRAL HOLMES COUNTY... AT 523 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR COXBURG...OR 10 MILES SOUTHEAST OF THORNTON...MOVING NORTHEAST AT 45 MPH. THIS STORM HAS A HISTORY OF PRODUCING DAMAGE NEAR YAZOO CITY...TAKE COVER NOW THE TORNADO WILL BE NEAR... BROZVILLE BY 530 PM CST... FRANKLIN BY 535 PM CST... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING FOR NORTHEAST LOUISIANA AND MISSISSIPPI. LAT...LON 3301 8994 3295 9012 3300 9025 3313 9021 TIME...MOT...LOC 2323Z 228DEG 37KT 3300 9016 $$ CME
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 9, 11:15 AM CST, 5 hours 34 minutes earlier.
Area forecast discussion, Dec 9, 11:15 AM CST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1115 AM CST TUE DEC 9 2008
...SEVERE STORMS THIS AFTERNOON AND INTO TONIGHT...
.UPDATE...MOISTURE AND WINDS STEADILY INCREASING AHEAD OF THE
APPROACHING STRONG LOW PRESSURE SYSTEM. UPDATED FORECAST EARLIER FOR
TORNADO WATCH ISSUANCE WHICH INCLUDES WESTERN HALF OF CWFA THROUGH
THIS AFTERNOON. THUNDERSTORMS WITH SEVERE POTENTIAL LOOK TO MOVE
INTO OUR WESTERN ZONE BY NOON AND PROGRESS EASTWARD REMAINDER OF
DAY. AREA OBSERVATIONS REPORTING SUSTAINED WINDS AROUND 20 MPH WITH
GUSTS 35 TO 40 MPH. WL LEAVE WIND AND LAKE WIND ADVISORIES IN PLACE.
TEMPERATURES WERE OK FOR THE MOST PART BUT WITH RAIN MOVING INTO
WESTERN ZONES TRIMMED A COUPLE OF DEGREES OFF AFTERNOON HIGHS.
UPDATES HAVE BEEN POSTED. /22/
&&
.PREVIOUS DISCUSSION...SHORT TERM...(TODAY THROUGH WEDNESDAY)...
SCATTERED SHRA AND ISOLATED TSRA WILL DEVELOP OVER THE LA
PARISHES/SERN AR AND WRN MS THROUGH THE EARLY MORNING HOURS. SURFACE
PRESSURE GRADIENT ALREADY 7-8MB AND VAD WINDS/PROFILERS SHOWING SLY
40-50KTS IN LOWEST 3 GATES. A WIND ADVISORY FOR GUSTS OF 40MPH+ WILL
BE POSTED ALONG A W OF KGWO-KHEZ LINE WITH A LAKE WIND ADVISORY
ELSEWHERE STARTING AT 14Z AND GOING UNTIL 00Z.
GOES SOUNDER DATA SHOWING PWATS OF NEAR 1.7 INCHES ALONG LA COAST
PUSHING NE AND THESE COULD REACH 1.8 INCHES BY THIS AFTERNOON ACROSS
WRN HALF OF OUR CWFA. SFC DEWPOINTS OF 65-68F WORKING NWD ALONG
SABINE RIVER AND WE STILL EXPECT MIDDLE 60S PUSHING AT LEAST TO THE
I-20 CORRIDOR BY LATE AFTERNOON. AS 1001MB LOW CENTER OVER SRN OK
MOVES ACROSS AR EWD ALONG I-40...OUR GRADIENT REMAINS 7MB+ FROM E-W
THROUGH EARLY EVENING AHEAD OF THE FRONT. GFS CONSISTENT SUPPORT OF
STRONG MOISTURE TRANSPORT OF 50KTS+ WITH 850MB THETA E VALUES OF
330-33K BY AFTERNOON AND A 60-70KT 700MB PUNCH FROM THE SW BETWEEN
00-03Z FROM LAKE PROVIDENCE TO STARKVILLE...BOTH SPELL TROUBLE FOR A
DAMAGING WIND SWATH. UPWARD TRENDING INSTABILITY BOTHERSOME WITH
6.75-7C 700-500MB LAPSE RATES AND IMPRESSIVE WIND SHEAR VALUES
INCLUDING A SPLIT 120KT+ SWLY 200MB JET AXIS SPELLS AN EVEN GREATER
CASE FOR SCATTERED SVR STORMS AS 0-1KM HELICITIES PROGGED TO
330-390M*M/S*S AND 0-3KM VALUES 400-450M*M/S*S. SHOWALTERS OF MINUS
4...MLCAPES OF 800-1200J/KG ALSO CROSS SRN HALF OF CWFA JUST AHEAD
OF THE FRONT WHERE NOW STRONG TOR VALUES OF 7-9M/S*S EXIST FROM
ABOUT 22Z-05Z.
EXPECT A FEW SUPERCELLS THIS AFTERNOON WRN PORTIONS GRADUALLY
EVOLVING INTO A QLCS BY EVENING ALONG THE MS RIVER AND THEN MARCHING
EWD THROUGH OUR CWFA. MAIN COLD FRONT TONIGHT 02-08Z CROSSES THE
NATCHEZ TRACE CORRIDOR BEFORE MIDNIGHT WITH THE SQUALL LINE WELL
ORGANIZED AND ACCELERATING EWD THROUGH ERN MS BY 09Z. WILL KEEP HWO
TSRA WORDING AND LEAN TOWARD SRN PORTIONS AS HAVING HIGHEST TOR RISK
AND NRN PORTIONS DAMAGING SQUALL LINE WINDS. CONTINUING MENTION IN
ZONE PACKAGE(DUE TO LOCAL CHECKLISTS YIELDING CONSISTENTLY HIGH
VALUES). QPF AMOUNTS OF 2-3 INCHES BY WEDNESDAY MORNING APPEAR MOST
LIKELY ALTHOUGH LOCALLY HIGHER VALUES QUITE POSSIBLE.
POST FRONTAL RAINS SLOW DOWN OVER SERN MS WEDNESDAY MORNING AS AN
UPSTREAM CLOSED MID LEVEL LOW DEVELOPS OVER WRN GULF BY AFTERNOON.
THIS DEEPENING FEATURE THROWS BACK PLENTY OF UPGLIDE ON THE COOL
SIDE OF THE SURFACE FRONT TO MAINTAIN RAINS...ESPECIALLY OVER SERN
MS. MAV TEMP GUIDANCE WILL BE HARD TO BEAT WITHOUT SOME BIG SHIFTS
IN TIMING./40/
LONG TERM...THE EXTENDED FCST IS A HIGH RISK HIGH REWARD FCST...SO
YOU CAN FIGURE THAT THIS MEANS THERE IS A GOOD BIT OF UNCERTAINTY
WITH THE POTENTIAL FOR A BUSTED FCST. I WILL TRY TO COVER THE
POTENTIAL . THE GFS AND ECMWF HAVE PRETTY MUCH SWAPPED SIDES IN
REGARD TO TIMING. NOW THE GFS IS THE SLOWER MDL(PROBABLY TOO SLOW)
AND THE ECMWF IS PRETTY CLOSE TO LAST NIGHTS GFS TIMING. THE MDLS GET
INTO DECENT AGREEMENT HEADING INTO THE WEEKEND BUT BY NEXT WEEK THEY
REALLY START TO DIVERGE.
THE BIGGEST CONCERN IS WED NIGHT AND THU. THIS IS GETTING A LITTLE
RIDICULOUS AS THE MDLS CONTINUE TO BOUNCE BACK AND FORTH WITH THE
POSSIBILITY OF SNOW AND THIS TREND CONTINUED TONIGHT. THE LATEST GFS
AND ECMWF BOTH SHOW THE POTENTIAL FOR SNOW...AND POSSIBLY A PRETTY
SIGNIFICANT AMOUNT IF THINGS LINE UP RIGHT.
FIRST OFF LET ME SAY THAT CONFIDENCE IS LOW AND I AM HAVING A HARD
TIME BELIEVING THAT WE WILL GET MUCH SNOW BUT THE TRACK OF THE UPPER
LOW IS FAVORABLE. FIRST IT WOULD LEAD TO DYNAMIC COOLING AND BOTH
MDLS ARE SHOWING QUITE A BIT OF THIS. ALSO IT PUTS THE CWA UNDER THE
DEFORMATION ZONE. COMBINE THAT WITH A DEVELOPING TROWAL...WHICH IS
ADVERTISED BY THE GFS...AND YOU HAVE THE INGREDIENTS FOR MODERATE TO
HEAVY SNOW. ALSO FCST SNDGS BY BOTH THE GFS AND ECMWF SHOW THE COLUMN
AT SOME POINT COMPLETELY BELOW FREEZING WITH THE GFS INDICATING QUITE
A BIT OF LIFT IN THE DENDRITIC LAYER. RIGHT NOW I AM GOING TO TAKE A
BLEND OF THE MDLS AND JUST ADD LIGHT SNOW MIXING IN WITH RAIN DURING
THE OVERNIGHT HRS WED AND ON THU BUT WE MAY HAVE TO MAKE THAT
MODERATE SNOW IF THE MODELS REMAIN CONSISTENT. THE OPS RUN OF THE GFS
IS NOT OUT OF LINE WITH THE GFS ENSEMBLES AND THIS IS GIVING A LITTLE
MORE CREDIBILITY TO THE GFS. IF THE GFS ACTUALLY VERIFIES THEN THERE
WILL BE A STRIPE OF SIGNIFICANT SNOW ACROSS OUR CWA...BUT IF THAT
OCCURS THE LOCATION IS JUST TOO DIFFICULT TO PREDICT AT THIS TIME.
ALL IT TAKES IS A LITTLE DEVIATION IN TRACK OR STRENGTH IN THE UPPER
LOW AND THAT THIN STRIPE COULD BE DISPLACED 50 MILES OR SO. THAT
LITTLE CHANGE COULD ALSO BE THE DIFFERENCE BETWEEN GETTING SNOW OR
KEEPING EVERYTHING COMPLETELY LIQUID. SECOND IF THE DYNAMIC COOLING
IS NOT AS IMPRESSIVE AS THE MDLS ARE INDICATING THEN WE WILL LIKELY
STAY COMPLETELY LIQUID. ONE MORE NEGATIVE ASPECT...IT IS STILL EARLY
DECEMBER AND CLIMATOLOGICALLY SPEAKING THIS IS NOT THE BEST TIME FOR
US TO GET SNOW STORMS. NOW IF THIS WAS JAN OR FEB THEN WE WOULD
LIKELY BE TALKING ABOUT A SIGNIFICANT WINTER STORM.
PRECIP SHOULD COME TO AN END THU EVENING/OVERNIGHT AND SKIES WILL
START TO CLEAR OUT. TEMPS ARE A DIFFICULT PROPOSITION RIGHT NOW B/C
A LOT WILL DEPEND IF WE HAVE SNOW ON THE GROUND. IF THERE IS THEN
LOWS FRI MORNING WILL BE COLDER THAN EXPECTED. DUE TO THE
UNCERTAINTY I WILL JUST STICK WITH THE MEX GUI FOR NOW. HIGHS WILL
ALSO BE BELOW NORMAL WITH SOME LOCATIONS POSSIBLY QUITE COOL IF(BIG
IF THERE) IS SNOW ON THE GROUND.
THIS WEEKEND AND HEADING INTO NEXT WEEK THE PATTERN WILL FINALLY
CHANGE AND TEMPS WILL MODERATE WITH RAIN CHANCE INCREASING NEXT
WEEK. I HAVE JUST STUCK WITH THE MEX FOR THIS PERIOD FOR BOTH TEMPS
AND POPS. /CAB/
&&
.AVIATION...WINDY AND RAINY CONDITIONS WILL CONTINUE ACROSS THE
REGION THROUGH MUCH OF THE PERIOD. LOWER CEILINGS WERE MOVING INTO
THE NORTHWEST...WITH HEIGHTS AROUND 2500FT CONTINUING FOR THE NEXT
FEW HOURS. WILL MAINTAIN TEMPO GROUPS FOR LOWER HEIGHTS...VALUES
UPSTREAM AROUND 1500FT...EARLY IMPACTS WILL CONTINUE FOR GWO/GLH.
LOWER CLOUDS WILL CONTINUE TO FILL IN FOR THE OTHER LOCATIONS AROUND
20Z...WITH CEILINGS AROUND 2500FT. THUNDERSTORMS WERE APPROACHING
GLH. THE CURRENT FORECAST TIMING SEEMS OK FOR NOW...SO WILL NOT MAKE
ANY ADJUSTMENTS TO THE FORECAST. THE THUNDERSTORMS SHOULD CONTINUE
TO MOVE OUT OF THE AREA...SO WILL MAINTAIN LIGHT RAIN THROUGH THE
PERIOD. /07/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 72 44 48 36 / 95 100 50 63
MERIDIAN 69 47 51 39 / 82 100 64 70
VICKSBURG 74 44 46 36 / 100 83 39 56
HATTIESBURG 73 48 51 40 / 81 100 71 68
NATCHEZ 75 43 46 37 / 100 84 53 69
GREENVILLE 70 40 44 33 / 100 81 13 31
GREENWOOD 68 42 44 35 / 100 100 21 37
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR MSZ026>033-036>039-042>066-072>074.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-019-025-
034-035-040-041.
LA...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007>009-015-
016-023>026.
AR...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-075.
&&
22/40/CAB/07In the hours before
Local storm report, Dec 9, 2:30 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM FLASH FLOOD MOUND BAYOU 33.88N 90.73W
12/09/2008 BOLIVAR MS PUBLIC
LOCALIZED STREET FLOODING IN MOUND BAYOU.
&&
JFAIRLYLocal storm report, Dec 9, 2:44 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HEAVY RAIN ROSEDALE 33.85N 91.03W
12/09/2008 E1.25 INCH BOLIVAR MS EMERGENCY MNGR
WEST BOLIVAR SCHOOL IN ROSEDALE REPORTED WATER COMING IN
THRU THEIR DOORS, DUE TO SUDDEN DOWNPOUR.
&&
JFAIRLYLocal storm report, Dec 9, 2:52 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HEAVY RAIN MOUND BAYOU 33.88N 90.73W
12/09/2008 E1.25 INCH BOLIVAR MS PUBLIC
LOCALIZED STREET FLOODING IN MOUND BAYOU, DUE TO SUDDEN
DOWNPOUR.
&&
JFAIRLYLocal storm report, Dec 9, 4:02 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG LIDDIEVILLE 32.14N 91.85W
12/09/2008 FRANKLIN LA UTILITY COMPANY
POWER OUTAGES WERE REPORTED.
&&
JFAIRLYLocal storm report, Dec 9, 4:07 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
407 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FUNNEL CLOUD HOLLY BLUFF 32.82N 90.71W
12/09/2008 YAZOO MS PUBLIC
FUNNEL CLOUD WAS SPOTTED ALONG HWY 16 AND OLD HIGHWAY
149.
&&
JFAIRLYLocal storm report, Dec 9, 4:43 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CST TUE DEC 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TORNADO 2 SSE LOUISE 32.96N 90.58W
12/09/2008 HUMPHREYS MS STORM CHASER
REPORTED TORNADO ON THE GROUND IN AN OPEN FIELD NEAR NO 3
ROAD.
&&
JFAIRLYThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 4:27 AM CST | Lake Wind Advisory | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clarke and 34 more | 14 hr |
| Dec 9, 4:27 AM CST | Wind Advisory | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 14 hr |
| Dec 9, 12:22 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 53 min |
| Dec 9, 1:08 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 52 min |
| Dec 9, 1:37 PM CST | Tornado Warning | JAN | Bolivar, Leflore, Sunflower | 38 min |
| Dec 9, 2:46 PM CST | Tornado Warning | JAN | Issaquena, Sharkey | 44 min |
| Dec 9, 3:26 PM CST | Tornado Warning | JAN | Sharkey, Yazoo | 49 min |
| Dec 9, 3:32 PM CST | Tornado Warning | JAN | Issaquena, Warren | 43 min |
| Dec 9, 4:03 PM CST | Tornado Warning | JAN | Humphreys, Yazoo | 42 min |
| Dec 9, 4:05 PM CST | Flash Flood Warning | JAN | Bolivar, Carroll, Claiborne, Grenada, Holmes, Humphreys and 7 more | 4 hr |
| Dec 9, 4:16 PM CST | Tornado Warning | JAN | Sharkey | 20 min |
| Dec 9, 4:16 PM CST | Tornado Warning | JAN | Issaquena, Warren, Yazoo | 44 min |
| Dec 9, 4:23 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sharkey, Sunflower, Washington | 52 min |
| Dec 9, 4:39 PM CST | Flash Flood Watch | JAN | Adams, Attala, Choctaw, Claiborne, Clarke, Clay and 29 more | 13 hr |
| Dec 9, 4:45 PM CST | Tornado Warning | JAN | Holmes, Humphreys | 45 min |
| Dec 9, 5:04 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Montgomery and 1 more | 41 min |
| Dec 9, 5:30 PM CST | Tornado Warning | JAN | Holmes | 45 min |
| Dec 9, 5:47 PM CST | Tornado Warning | JAN | Humphreys, Sharkey, Yazoo | 43 min |
| Dec 9, 5:48 PM CST | Tornado Warning | JAN | Issaquena, Warren | 42 min |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.